# SDR RRXA001044

- Difficulty date: August 11, 2000
- Submitted: August 16, 2000
- Operation: Air carrier
- Aircraft: N873SJ
- Make and model: Doug DC-8-73F
- Aircraft serial: 46091
- Aircraft time: 81,965 hours, 21,280 cycles
- System (JASC): 3422 · Directional Gyro and Indicating System
- Part: Gyro
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: G
- Precautionary procedure: A

## Discrepancy

ON TAKEOFF, THE HEADING COMPARATOR CAME ON WITH THE A 10 DEG SPLIT BETWEEN CA & FO MAIN COMPASSES.  ON INITIAL RIGHT TURN THE CA RMI COMPASS WAS FROZEN AND REMAINED FROZEN FOR ENTIRE FLIGHT.  F/O COMPASS WAS 10 DEG OFF FROM WET COMPASS WITH THE CA COMPASS IN EXCESS OF THAT.  REMOVED AND REPLACED NR 1 DG IAW WITH DC8-MM CH 34-21-1 OPERATIONAL CHECKS GOOD THIS TIME.  REMOVED AND REPLACED NR 1 RADIO MAGNETIC IND IAW DC8-MM CH 34-21-0, OPERATIONAL CHECK GOOD THIS TIME.  REMOVED AND REPLACED NR 2 DG IAW WITH DC8 MM CH 34-21-1, OPERATIONAL CHECK GOOD THIS TIME.
